MAUDE Adverse Event Report: APOLLO ENDOSURGERY OVERSTITCH SX ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

APOLLO ENDOSURGERY OVERSTITCH SX ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number ESS-G02-SX1
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6.Device code a0501 is being used to capture the reportable event of cap detachment of device or device component.
 
Event or Problem Description
It was reported to boston scientific corporation that an overstitch sx endoscopic suture system was used during an endoscopic sleeve gastroplasty procedure performed on (b)(6) 2025.During the procedure, the strap at the distal end of the device broke, resulting in the endcap being detached.The procedure was completed with another device from the same model.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device code a0501 is being used to capture the reportable event of cap detachment of device or device component.Block h11: the returned overstitch ess sx was evaluated.Visual inspection confirmed that one of the two straps on the endcap was detached and not returned with the device, and the remaining strap was fractured.These findings provide sufficient evidence to support the events of cap detachment and strap breakage.Based on the condition of the device, it is most likely that procedural factors, including handling of the device and the technique used by the physician (e.G., force applied during use), contributed to the observed damage.A review of manufacturing records confirmed that the device met all manufacturing specifications prior to distribution, and no manufacturing deviations were identified that could have contributed to the reported event.There was no evidence of improper use of the device relative to the instructions for use (ifu).Additionally, there were no issues identified related to ifu labeling content, including translation, wording, or graphics.Based on the available information, the probable root cause of the event is determined to be adverse event related to procedure.

Brand Name
OVERSTITCH SX ENDOSCOPIC SUTURE SYSTEM
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
VIANT MEDICAL INC
5079 33rd street
grand rapids MI 49512
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22628710
Report Number3005099803-2025-03486
Device Sequence Number21064757
Product Code OCW
UDI-Device Identifier20811955020715
UDI-Public(01)20811955020715(11)240415(17)270331(10)2024040469
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K210266
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberESS-G02-SX1
Device Catalogue NumberESS-G02-SX1
Device Lot Number2024040469
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown